Rigevidon levonorgestrel ethinylestradiol and Utovlan

Patient

Q: Hello, this is a bit of strange question but i'll try to explain my situation best i can. I have been on the contraceptive pill Rigevidon levonorgestrel ethinylestradiol for almost a year, i'm very good at taking it and never forget - i'm also careful to take it at pretty much the same time each day. most of the time i get on well with it, but i do sometimes suffer from breakthrough bleeding which is a pain as my boyfriend lives a long way away from me, so whenever i do see him i try and plan ahead so that i won't be on my 7 day bleed at the end of a pill packet - breakthrough bleeds mess this up sometimes which is very irritating. I'm going to stay with him next week, which unfortunately falls on the same week as my 7 day break in which i will bleed. i know that it is okay sometimes to skip the break and continue with the next packet of pills and this should in theory mean no bleeding. However, i'm on the last two pills of my current packet and have noticed that i am already showing signs of a breakthrough bleed. I was wondering if it is safe to take Utovlan as well as my pill just to try and minimise the possibility of any bleeding what so ever?

Doctor

A:   Thank you for your question. It is not recommended to take any other hormone based oral contraceptive medication while you are currently on another oral contraceptive medication. This can result in side effects such a breakthrough bleeding, cramping, and disruption of your regular menstrual cycle. Since you have had several bouts of breakthrough bleeding while on Rigevidon it may be wise to consult your doctor about changing this oral contraceptive to another one which may reduce the occurrence of breakthrough bleeding while still protecting you against pregnancy.

Thank you for consulting AskTheDoctor.com with your medical question.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews